Alert archive / South Carolina / River Flood Warnings in 2015
River Flood Warning 6, NWS Columbia, SC
NWS Columbia, SC issued this river flood warning at Apr 21, 2015, 10:37 AM EDT for Chesterfield County, Marlboro County, South Carolina. It took effect at Apr 21, 2015, 5:00 PM EDT. It was in force for 54 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2015, 10:37 AM EDT (14:37 UTC)
- In effect from
- Apr 21, 2015, 5:00 PM EDT
- Expired
- Apr 23, 2015, 10:34 PM EDT
- In force
- 54 hr
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chesterfield County, SC, Marlboro County, SC
The radar
The Columbia radar (KCAE), 138 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pee Dee River at Cheraw (CHES1).
- Action stage
- 20 ft
- Minor stage
- 30 ft
- Moderate stage
- 36 ft
- Major stage
- 42 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02130000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
279 WGUS42 KCAE 211437 FLWCAE BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 1037 AM EDT TUE APR 21 2015 ...The National Weather Service in Columbia has issued a flood warning for the following rivers in South Carolina... Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties .Recent heavy rainfalls and dam releases upstream continue to cause the Pee Dee River at Cheraw to rise. The river is forecast to rise above flood stage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC025-069-221437- /O.NEW.KCAE.FL.W.0006.150421T2100Z-150424T0234Z/ /CHES1.1.ER.150421T2100Z.150422T1200Z.150423T0234Z.NO/ 1037 AM EDT TUE APR 21 2015 The National Weather Service in Columbia has issued a * Flood Warning for The Pee Dee River At Cheraw * from this afternoon to Thursday evening...Or until the warning is cancelled. * At 9 AM Tuesday the stage was 27.7 feet. * Flood stage is 30.0 feet. * Minor flooding is forecast. * forecast...The river will rise above flood stage this afternoon And crest around 31.0 feet tomorrow morning. The river will fall below flood stage Wednesday April 22. * At 30.0 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. Portions of Riverside Park become flooded. && LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984 $$
3 follow-up statements
555
WGUS82 KCAE 220150
FLSCAE
FLOOD STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
950 PM EDT TUE APR 21 2015
...The Flood Warning continues for the following rivers in South
Carolina...
Congaree River At Carolina Eastman affecting Calhoun...Lexington and
Richland Counties...
Great Pee Dee River At Cheraw affecting Chesterfield and Marlboro
Counties...
and Wateree River At Lake Wateree affecting Fairfield...Kershaw and
Lancaster Counties.
.Heavy rainfall over the weekend plus associated reservoir releases
has resulted in flooding at some of the river forecast points.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...never drive vehicles through flooded areas. The
water may be too deep to allow safe passage. Never allow children to
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated
forecasts.
&&
SCC017-063-079-230150-
/O.EXT.KCAE.FL.W.0004.000000T0000Z-150425T0504Z/
/CEAS1.2.ER.150420T1056Z.150421T1100Z.150424T0504Z.NO/
950 PM EDT TUE APR 21 2015
The Flood Warning extended for
The Congaree River At Carolina Eastman.
* until late Friday night...or until the warning is cancelled.
* At 945 PM Tuesday the stage was 119.9 feet.
* Flood stage is 115 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...the stage at Carolina Eastman will crest near 120.2 feet
Wednesday.
* At 119 feet...extensive flooding occurs in the Congaree National
Park. Some area farmland is flooded. Minor flooding occurs at the
Carolina Eastman Facility.
&&
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106
$$
SCC025-069-230150-
/O.EXT.KCAE.FL.W.0006.000000T0000Z-150424T2030Z/
/CHES1.1.ER.150422T0420Z.150423T0600Z.150423T2030Z.NO/
950 PM EDT TUE APR 21 2015
The Flood Warning extended for
The Great Pee Dee River At Cheraw.
* until Friday afternoon...Or until the warning is cancelled.
* At 8 PM Tuesday the stage was 29.5 feet.
* Flood stage is 30 feet.
* Minor flooding is forecast.
* forecast...the stage at Cheraw will crest near 31.7 feet
Wednesday.
* At 30 feet...the higher bank begins to flood. Large areas of
farmland and river bottomland near Cheraw flood.
&&
LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984
$$
SCC039-055-057-230150-
/O.EXT.KCAE.FL.W.0005.000000T0000Z-150425T1800Z/
/WATS1.1.ER.150421T1145Z.150423T0000Z.150424T1800Z.NO/
950 PM EDT TUE APR 21 2015
The Flood Warning extended for
The Wateree River At Lake Wateree.
* until Saturday afternoon...or until the warning is cancelled.
* At 8 PM Tuesday the stage was 100.4 feet.
* Flood stage is 100 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...the lake level will crest near 100.5 feet Wednesday.
* At 100.4 feet...the water begins to overflow one or more marinas and
piers along the northwest shores.
&&
LAT...LON 3450 8085 3432 8063 3428 8075 3447 8098
$$637 WGUS82 KCAE 220802 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 402 AM EDT WED APR 22 2015 ...The Flood Warning continues for the following rivers in South Carolina.. Congaree River At Carolina Eastman affecting Calhoun...Lexington and Richland Counties Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties Wateree River At Lake Wateree affecting Fairfield...Kershaw and Lancaster Counties PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety message...never drive vehicles through flooded areas. The water may be too deep to allow safe passage. Never allow children to play in or near flood waters. Stay tuned to noaa weather radio... local media or the internet for further statements and updated forecasts. && SCC017-063-079-230802- /O.CON.KCAE.FL.W.0004.000000T0000Z-150425T0504Z/ /CEAS1.2.ER.150420T1056Z.150421T1100Z.150424T0504Z.NO/ 402 AM EDT WED APR 22 2015 The Flood Warning continues for The Congaree River At Carolina Eastman. * until late Friday night...Or until the warning is cancelled. * At 4 AM Wednesday the stage was 120.2 feet. * Flood stage is 115.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall...Going below flood stage by after midnight Friday morning. * At 119.0 feet...Extensive flooding occurs in the Congaree National Park. Some area farmland is flooded. Minor flooding occurs at the Carolina Eastman Facility. && LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106 $$ SCC025-069-230802- /O.CON.KCAE.FL.W.0006.000000T0000Z-150424T2030Z/ /CHES1.1.ER.150422T0852Z.150423T0600Z.150423T2030Z.NO/ 402 AM EDT WED APR 22 2015 The Flood Warning continues for The Pee Dee River At Cheraw. * until Friday afternoon...Or until the warning is cancelled. * At 3 AM Wednesday the stage was 29.7 feet. * Flood stage is 30.0 feet. * Minor flooding is forecast. * forecast...The river will rise above flood stage early this morning and Crest around 31.7 feet after midnight tomorrow. The river will fall below flood stage by tomorrow afternoon. * At 30.0 feet...The higher bank begins to flood. Large areas of farmland and river bottomland near Cheraw will be flooded. && LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984 $$ SCC039-055-057-230801- /O.CON.KCAE.FL.W.0005.000000T0000Z-150425T1800Z/ /WATS1.1.ER.150421T1145Z.150422T0600Z.150424T1800Z.NO/ 402 AM EDT WED APR 22 2015 The Flood Warning continues for The Wateree River At Lake Wateree. * until Saturday afternoon...Or until the warning is cancelled. * At 2 AM Wednesday the stage was 100.6 feet. * Flood stage is 100.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Going below flood stage by early Friday afternoon. * At 100.4 feet...The water begins to overflow one or more marinas and piers along the northwest shores. && LAT...LON 3450 8085 3432 8063 3428 8075 3447 8098 $$
652 WGUS82 KCAE 221420 FLSCAE FLOOD STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 1020 AM EDT WED APR 22 2015 ...The Flood Warning is cancelled for the following rivers in South Carolina... Pee Dee River At Cheraw affecting Chesterfield and Marlboro Counties SCC025-069-221450- /O.CAN.KCAE.FL.W.0006.000000T0000Z-150424T2030Z/ /CHES1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 1020 AM EDT WED APR 22 2015 The Flood Warning is cancelled for The Pee Dee River At Cheraw. * At 9 AM Wednesday the stage was 29.6 feet. * Flood stage is 30.0 feet. * Forecast...The river crested below flood stage at 29.8 feet. The river will continue to fall to 27.8 feet by tomorrow morning. $$ This will be the last statement for this high water event.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Apr 21, 6:46 AM EDT, 3 hours 51 minutes earlier.
Area forecast discussion, Apr 21, 6:46 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 646 AM EDT TUE APR 21 2015 .SYNOPSIS... HIGH PRESSURE WILL BUILD OVER THE AREA TODAY BRINGING FAIR AND DRIER CONDITIONS. A WEAK COLD FRONT WILL MOVE THROUGH THE AREA EARLY THURSDAY WITH LIMITED MOISTURE. THE NEXT SIGNIFICANT STORM SYSTEM WILL MOVE INTO THE AREA BY THE WEEKEND WITH A HIGHER CHANCE FOR SHOWERS. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... EARLY THIS MORNING...COLD FRONT WILL TRACK THROUGH THE FORECAST AREA EARLY THIS MORNING...WITH DRIER AIR MOVING IN BEHIND THE FRONT. THIS WILL RESULT IN MOSTLY CLEAR SKIES BY DAYBREAK WITH MORNING LOWS IN THE MIDDLE TO UPPER 50S. TODAY...AS THE COLD FRONT PUSHES OFFSHORE...AN AREA OF DRY HIGH PRESSURE WILL BE BUILDING ACROSS REGION. THE AIR MASS WILL BE MUCH DRIER. AFTERNOON TEMPERATURES COOL DOWN INTO THE MIDDLE 70S. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... QUIET AND DRY WEATHER WILL REMAIN ACROSS THE REGION TONIGHT AND THROUGH MUCH OF WEDNESDAY. ANOTHER WEAK FRONT MOVES TOWARD THE REGION LATE WEDNESDAY NIGHT...MOVING THROUGH THE AREA DURING THE DAY THURSDAY. LOOKS TO BE A FAST MOVING SYSTEM WITH LIMITED MOISTURE...SO ONLY SLIGHT CHANCE POPS FROM EARLY THURSDAY MORNING AND THROUGH THE DAY. DRY CONDITIONS ONCE AGAIN FOR THURSDAY NIGHT BEHIND THE FRONT. TEMPERATURES SLOWLY MODERATE INTO THE MIDDLE TO UPPER 70S ON WEDNESDAY...THEN COOL DOWN SLIGHTLY DUE TO THE COLD FRONT ON THURSDAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... ANOTHER AREA OF LOW PRESSURE WILL MOVE TOWARDS THE REGION FRIDAY...THEN MOVE THROUGH DURING THE DAY SATURDAY. AHEAD OF THIS SYSTEM THE RAIN CHANCES WILL INCREASE FRIDAY NIGHT INTO SATURDAY...WITH THE GREATEST CHANCES BEING SATURDAY. MODELS DO BEGIN TO SHOW SOME DIFFERENCES IN THE TIMING OF AN UPPER TROUGH EARLY NEXT WEEK...WHICH CAUSES DIFFERENCES IN THE TIMING OF ANY PRECIP ASSOCIATED WITH THE TROUGH. LEANED MORE TOWARDS HPC POP GUIDANCE...WHICH SEEMS TO LEAN MORE TOWARDS THE ECMWF AT THIS TIME. THIS BRINGS RAINFALL BACK INTO THE FORECAST BEGINNING MONDAY. TEMPERATURES NEAR NORMAL. && .AVIATION /12Z TUESDAY THROUGH SATURDAY/... VFR CONDITIONS THROUGHOUT THE TAF PERIOD. DRY HIGH PRESSURE WILL BUILD INTO THE REGION TODAY PROVIDING FAIR WEATHER. WEST-NORTHWESTERLY WINDS WILL BECOME MORE WESTERLY BY THIS AFTERNOON. SPEEDS WILL BE GENERALLY 10 KNOTS OR LESS WITH GUSTS UP TO 15 KNOTS POSSIBLE THIS AFTERNOON. MODEL SOUNDINGS DO NOT SUPPORT FOG WEDNESDAY MORNING DUE TO DRY AIR AT THE SURFACE. EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY AS A FRONT CROSSES THE REGION. && .HYDROLOGY... SOME RIVER FLOODING WILL CONTINUE TO OCCUR THROUGH THE WEEK DUE TO THE HEAVY RAINFALL THAT HAS FALLEN IN THE UPSTATE AND CENTRAL MIDLANDS...ALONG WITH WATER RELEASES ALONG AND DOWNSTREAM OF AREA DAMS. THIS WILL ESPECIALLY ALONG THE BROAD AND CONGAREE RIVERS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Apr 21, 3:04 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 304 AM EDT TUE APR 21 2015 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-220715- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 304 AM EDT TUE APR 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:01 PM EDT | Special Weather Statement | CAE | McCormick | 29 min |
| Apr 20, 9:07 PM EDT | Special Weather Statement | CAE | McCormick | 23 min |
| Apr 20, 9:13 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, McCormick | 32 min |
| Apr 21, 9:07 AM EDT | River Flood Warning | CAE | Fairfield, Kershaw, Lancaster | 4 days |
Nearby
River Flood Warnings in South Carolina, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.